Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2016, 11:53 PM EDT for Gilmer County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 11:53 PM EDT (03:53 UTC)
- Expired
- Aug 5, 2016, 12:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 144 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WWUS82 KFFC 050353
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 PM EDT THU AUG 4 2016
GAZ007-013-014-050430-
GILMER GA-DAWSON GA-PICKENS GA-
1153 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON AND NORTHEASTERN PICKENS COUNTIES UNTIL 1230 AM
EDT...
AT 1153 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF
JASPER...MOVING NORTHEAST AT 30 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROY...AMICALOLA
FALLS STATE PARK...PISGAH...BLACK GAP SHELTER...LEN FOOTE HIKE
INN...SEQUOYAH LAKE AND FAUSETT LAKE.
LAT...LON 3473 8426 3472 8425 3467 8425 3467 8424
3464 8420 3462 8420 3461 8419 3454 8419
3452 8416 3443 8424 3452 8443 3477 8429
TIME...MOT...LOC 0353Z 210DEG 25KT 3455 8430
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 8:52 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 4, 8:52 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 852 PM EDT THU AUG 4 2016 .PREV DISCUSSION... /Issued 248 PM EDT THU AUG 4 2016/ SHORT TERM /Tonight through Friday Night/... A weak frontal boundary remains draped across central GA this afternoon. Scattered to numerous showers and thunderstorms have developed across the CWFA this afternoon...especially in the vicinity of the old boundary and in areas that were not overrun with low clouds this morning. The atmos remains unstable, but not to an extreme and the lapse rates aloft remain unfavorable. Suspect the main threat will be locally heavy rainfall. Storms will be slow moving, heavy rainfall producers...especially since BL winds remain light and PWATs have crept up to near 2 inches again. Localized flooding when rainfall amounts approach 3 inches will be possible. Ponding of water in low lying areas and/or temporary street flooding will definitely be possible. Models are progging a little bit more mid level support around tomorrow as a shortwave drops south out of the TN/OH valleys. This may lead to a bit more coverage of storms CWFA-wide. PWATS remain high, especially across east and central GA and range between 1.75 and 2 inches. BL winds are a little higher than todays values, but still average less than 25 kts. So, the potential for locally heavy rainfall producing storms remain high in this area. Across northern GA, drier air may filter in aloft...increasing the gusty wind threat from any storms that develop. Do expect a bit more cloud cover around overnight, so have bumped min temps up a degree or two. NListemaa LONG TERM /Saturday through Thursday/... Mainly only tweaks to the long term based on the latest guidance. A rather disturbed long term period looks to continue. BDL PREVIOUS DISCUSSION... Models continue to indicate that Saturday will largely be a day between major weather systems with deep layer moisture confined to the north and south of the area. Precipitable water values for the Atlanta metro will only be on the order of 1.3 to 1.4 inches which is quite less than the past few days. Still enough over the extreme se portion of the area to warrant likely pops but elsewhere including aforementioned metro...will only go low end chance. Frontal boundary settles over the area on Sunday and instead of between weather systems...we will have the squeeze play upon us with moisture converging over most of the area. PW values increase to just over 2 inches and with some upper impulses possible across the northern tier...have gone with high end chance pops. A chunk of the enhanced moisture that has been over the Carolinas moves into the area for Monday and marches west to affect west central GA on Tues. Although mid levels remain relatively warm at -4C to -5C...plenty of low level CAPE around to allow for high end chance to low end likely coverage. This disturbed pattern continues right into Wed and if this pattern were in the short term I would probably go likely for the values I am seeing but this fat out will stick to high end chance for now. Deese && .AVIATION... 00Z Update... SHRA/TSRA across the area diminishing as we loose daytime heating. over all flow across the area is still mainly out of the east but it will turn back to the NW shortly after sunrise Fri. Wind speeds will stay 10kt or less. expecting another round of SHRA/TSRA Fri afternoon so put in a PROB30 from 19z-23z. Ceilings are VFR at the moment but will see some MVFR and IFR ceilings roll in around 08z-10z then lift and SCT out by 14z-16z. Not expecting any issues with diminished VSBYs except in and around any convection Fri afternoon. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 72 95 / 40 40 30 40 Atlanta 74 91 74 94 / 40 40 30 40 Blairsville 68 85 67 88 / 40 50 30 50 Cartersville 73 92 71 93 / 40 30 30 40 Columbus 76 94 75 95 / 30 40 20 40 Gainesville 73 88 72 92 / 40 40 30 40 Macon 75 93 73 96 / 40 50 30 40 Rome 73 94 71 93 / 40 30 20 50 Peachtree City 73 92 71 94 / 40 40 30 40 Vidalia 75 91 74 94 / 50 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Aug 4, 5:10 AM EDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT THU AUG 4 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 AM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE POSSIBLE TOWARD THE PEAK OF DAYTIME HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY STRONG STORMS. OF MORE CONCERN TODAY IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND MINOR FLOODING CONCERNS. THIS WOULD PRIMARILY BE OVER NORTHEAST GEORGIA WHERE ABUNDANT MOISTURE AND SLOW MOVEMENTS OF STORMS WILL LEAD TO ISOLATED HIGH RAINFALL TOTALS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 7:17 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT THU AUG 4 2016
GAZ033-034-045-042345-
DEKALB GA-NORTH FULTON GA-GWINNETT GA-
717 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...NORTH
FULTON AND WESTERN GWINNETT COUNTIES UNTIL 745 PM EDT...
AT 716 PM EDT...A STRONG THUNDERSTORM WAS OVER DORAVILLE...OR 10
MILES NORTH OF DECATUR. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...SANDY
SPRINGS...ROSWELL...ALPHARETTA...DUNWOODY...DULUTH...
LILBURN...CHAMBLEE...NORCROSS...DORAVILLE...CLARKSTON...STONE
MOUNTAIN... BERKELEY LAKE...PINE LAKE...NORTH
ATLANTA...TUCKER...NORTH DRUID HILLS... NORTH DECATUR...MOUNTAIN
PARK AND CHASTAIN MEMORIAL PARK.
LAT...LON 3403 8409 3379 8418 3384 8442 3394 8441
3396 8439 3397 8439 3398 8438 3399 8438
3401 8440 3408 8439
TIME...MOT...LOC 2316Z 105DEG 4KT 3392 8429Special weather statement, Aug 4, 7:23 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT THU AUG 4 2016
GAZ042-050000-
CARROLL GA-
723 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL COUNTY UNTIL 800
PM EDT...
AT 723 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARROLLTON...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BOWDON...MOUNT
ZION...WHITESBURG...ROOPVILLE...LOWELL...BYERS
CROSSROADS...CLEM...TYUS...JOHN TANNER STATE PARK...SEATON LAKE AND
ABILENE.
LAT...LON 3353 8526 3368 8510 3359 8490 3357 8490
3357 8488 3355 8483 3353 8482 3351 8485
3349 8486 3348 8490 3344 8494 3346 8498
3344 8498 3343 8502 3343 8517
TIME...MOT...LOC 2323Z 309DEG 9KT 3354 8510Special weather statement, Aug 4, 9:30 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT THU AUG 4 2016
GAZ025-027-036-038-050200-
MADISON GA-OGLETHORPE GA-CLARKE GA-JACKSON GA-
930 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...OGLETHORPE...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 1000 PM EDT...
AT 928 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ILA TO 6 MILES SOUTH OF CARLTON...AND MOVING
WEST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JEFFERSON...COMMERCE...DANIELSVILLE...LEXINGTON...ATHENS...ARCADE...
NICHOLSON...COMER...WINTERVILLE...CRAWFORD...COLBERT...ARNOLDSVILLE..
.ILA...
CARLTON...HULL...ATHENS-CLARKE COUNTY...WHITEHALL...SMITHONIA...BEECHWOOD
HILLS AND BEAR CREEK RESERVOIR.
LAT...LON 3392 8287 3382 8296 3380 8321 3400 8355
3404 8357 3404 8360 3408 8368 3421 8342
3421 8337 3426 8331 3424 8316 3419 8309
3417 8310 3415 8306 3405 8299 3403 8294
3401 8293 3399 8284 3395 8279
TIME...MOT...LOC 0128Z 268DEG 5KT 3420 8332 3395 8301Special weather statement, Aug 4, 10:10 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT THU AUG 4 2016
GAZ036-037-050245-
OCONEE GA-CLARKE GA-
1010 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OCONEE AND CLARKE
COUNTIES UNTIL 1045 PM EDT...
AT 1009 PM EDT...A STRONG THUNDERSTORM WAS OVER ATHENS...MOVING WEST
AT 5 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WATKINSVILLE...ATHENS...WINTERVILLE...BOGART...ATHENS-CLARKE
COUNTY... WHITEHALL...BEECHWOOD HILLS...WESTGATE PARK...SANDY CREEK
RECREATION AREA...STATE BOTANICAL GARDEN OF GA...JAMES HOLLAND YOUTH
SPORTS CMPX... BARRETTS MILL...EASTVILLE AND OCONEE HEIGHTS.
LAT...LON 3400 8328 3386 8331 3385 8358 3387 8359
3388 8358 3388 8360 3393 8359 3398 8351
3400 8350 3399 8348 3403 8339 3404 8339
3403 8337 3404 8336
TIME...MOT...LOC 0209Z 099DEG 6KT 3396 8338Special weather statement, Aug 4, 10:45 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT THU AUG 4 2016
GAZ036>038-050330-
OGLETHORPE GA-OCONEE GA-CLARKE GA-
1045 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLETHORPE...NORTHEASTERN
OCONEE AND CLARKE COUNTIES UNTIL 1130 PM EDT...
AT 1044 PM EDT...A STRONG THUNDERSTORM WAS OVER WHITEHALL...OR NEAR
WATKINSVILLE...MOVING SOUTHEAST AT 5 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WATKINSVILLE...ATHENS...WINTERVILLE...BOGART...ARNOLDSVILLE...
ATHENS-CLARKE COUNTY...WHITEHALL...STATE BOTANICAL GARDEN OF
GA...JAMES HOLLAND YOUTH SPORTS CMPX...BARNETT SHOALS...BEECHWOOD
HILLS...DUNLAP AND OCONEE HEIGHTS.
LAT...LON 3393 8357 3399 8347 3401 8335 3396 8315
3379 8333
TIME...MOT...LOC 0244Z 311DEG 8KT 3389 8333Special weather statement, Aug 4, 11:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 PM EDT THU AUG 4 2016
GAZ007-013-014-050430-
GILMER GA-DAWSON GA-PICKENS GA-
1153 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON AND NORTHEASTERN PICKENS COUNTIES UNTIL 1230 AM
EDT...
AT 1153 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF
JASPER...MOVING NORTHEAST AT 30 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROY...AMICALOLA
FALLS STATE PARK...PISGAH...BLACK GAP SHELTER...LEN FOOTE HIKE
INN...SEQUOYAH LAKE AND FAUSETT LAKE.
LAT...LON 3473 8426 3472 8425 3467 8425 3467 8424
3464 8420 3462 8420 3461 8419 3454 8419
3452 8416 3443 8424 3452 8443 3477 8429
TIME...MOT...LOC 0353Z 210DEG 25KT 3455 8430The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:30 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison, Oglethorpe | 30 min |
| Aug 4, 10:10 PM EDT | Special Weather Statement | FFC | Clarke | 35 min |
| Aug 4, 10:45 PM EDT | Special Weather Statement | FFC | Clarke | 45 min |
| Aug 4, 11:36 PM EDT | Areal Flood Warning | FFC | Clarke, Oconee, Oglethorpe | 6 hr |
| Aug 5, 12:37 AM EDT | Special Weather Statement | FFC | Dawson | 53 min |
| Aug 5, 2:21 PM EDT | Special Weather Statement | FFC | Talbot | 39 min |
| Aug 5, 2:23 PM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Aug 5, 2:56 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 49 min |
| Aug 5, 3:03 PM EDT | Special Weather Statement | FFC | Talbot, Taylor | 42 min |
| Aug 5, 3:15 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Aug 5, 3:48 PM EDT | Special Weather Statement | FFC | Paulding | 42 min |
| Aug 5, 4:23 PM EDT | Special Weather Statement | FFC | Haralson | 52 min |
| Aug 5, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 17 min |
| Aug 5, 4:39 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Aug 5, 5:11 PM EDT | Special Weather Statement | FFC | Douglas | 49 min |
| Aug 5, 5:27 PM EDT | Special Weather Statement | FFC | Pickens | 33 min |
| Aug 5, 6:08 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Aug 5, 6:55 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 50 min |
| Aug 5, 6:58 PM EDT | Special Weather Statement | FFC | Spalding | 47 min |
| Aug 5, 7:45 PM EDT | Special Weather Statement | FFC | Pike, Upson | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.